Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 225, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 2, 2007, 8:31 PM CDT for Calhoun County, Jersey County, Illinois; Lincoln County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2007, 8:31 PM CDT (01:31 UTC)
- Expired
- Oct 2, 2007, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Calhoun County, IL, Jersey County, IL, Lincoln County, MO
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 5:47 PM CDT | Tornado Watch | SPC | 4 hr |
| Oct 2, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 030130
SVRLSX
ILC013-083-MOC113-030215-
/O.NEW.KLSX.SV.W.0225.071003T0131Z-071003T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT TUE OCT 2 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
JERSEY COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 915 PM CDT
* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WINFIELD...
OR 7 MILES NORTHWEST OF ST. PAUL...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAFTON...
ELSAH...
JERSEYVILLE...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3900 9020 3899 9028 3893 9029 3897 9044
3892 9051 3891 9065 3894 9067 3891 9070
3891 9073 3893 9074 3890 9083 3897 9088
3917 9026
TIME...MOT...LOC 0131Z 251DEG 33KT 3895 9078
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:32 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 2, 6:32 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 632 PM CDT TUE OCT 2 2007 .DISCUSSION... COLD FRONT EXTENDED FROM LOW OVER MANITOBA ACROSS CENTRAL MN AND WESTERN MO INTO WESTERN OK THIS AFTERNOON. SHOWERS/THUNDERSTORMS CONTINUED FROM NORTHEAST IA ACROSS NORTHERN MO INTO SOUTHEAST KS AHEAD OF THE FRONT. FRONT WILL PLOW ACROSS THE REGION TONIGHT AND BY WEDNESDAY EVENING WILL EXTEND FROM NORTHWEST OH ACROSS WESTERN TN. LATEST LAPS DATA INDICATED THE BEST CAPE WAS LOCATED OVER CENTRAL MO. A SEVERE THUNDERSTORM WATCH FOR A PORTION OF CENTRAL MO WILL BE OUT SHORTLY. WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY FOR OUR COOL DAY OF THE WEEK. HOWEVER EVEN ON WEDNESDAY HIGH TEMPS ARE EXPECTED TO BE ABOVE AVERAGE. THIS HIGH MOVES INTO THE EASTERN STATES ON THURSDAY WITH SOUTHERLY FLOW RETURNING TO THE REGION. HIGH TEMPS ARE EXPECTED TO BE 10-15 DEGREES ABOVE AVERAGE BY THEN. TEMPS EXPECTED TO REMAIN WELL ABOVE AVERAGE THROUGH THE WEEKEND WITH SOUTHERLY FLOW REMAINING ACROSS THE AREA. WELL SHOOT FOR RECORD HIGHS ON FRIDAY. RECORD HIGHS FOR THAT DAY ARE 89 DEGREES IN QUINCY, 92 IN ST LOUIS AND 94 IN COLUMBIA. COLUMBIA IS PROBABLY OUT OF REACH BUT FEEL THE OTHER TWO WILL BE CLOSE. UPPER TROF OVER THE ROCKIES THIS MORNING WILL MOVE ACROSS THE MIDWEST TONIGHT WHICH WILL PRODUCE A NEARLY ZONAL FLOW PATTERN ACROSS THE NORTHERN HALF OF THE COUNTRY ON WEDNESDAY. MODELS ARE VERY SIMILAR IN DIGGING A SIGNIFICANT TROF INTO THE WESTERN U.S. ON THURSDAY. UPPER RIDGE BECOMES FIRMLY ESTABLISHED OVER THE EASTERN THIRD OF THE COUNTRY LATE IN THE WEEK. THE GFS IS MORE IN LINE TODAY WITH THE EUUROPEAN MODEL FOR THE WEEKEND AND EARLY NEXT WEEK. BOTH MODELS CLOSE OFF AN UPPER LOW OVER THE GREAT BASIN BY FRIDAY EVENING WITH UPPER RIDGE IN PLACE OVER THE EASTERN U.S. THIS PRODUCED SIGNIFICANT CHANGES TO TEMPERATURE FIELD AND RAIN CHANCES OVER THE WEEKEND. TPS && .AVIATION... FOR THE 00Z TAFS... PRIMARY CONCERN IS CONVECTION AHEAD OF THE COLD FRONT WHICH IS MOVING THROUGH NORTHWEST MISSOURI ATTM. SOUTHERLY SURFACE FLOW WILL VEER WEST-NORTHWESTERLY AFT FROPA...AND THE CIGS WILL CLEAR OUT. UNTIL THEN...SEVERE SQUALL LINE WILL CONTINUE TO THE EAST PRODUCING SEVERE WIND GUSTS AND A FEW TORNADOES ESPECIALLY ALONG AND NORTH OF THE MISSOURI RIVER. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 2, 3:27 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 327 PM CDT TUE OCT 2 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 327 PM CDT TUE OCT 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER OF THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS CENTRAL AND NORTHEAST MISSOURI. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Oct 2, 5:45 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO PALMYRA 39.80N 91.52W
10/02/2007 MARION MO LAW ENFORCEMENT
POSSIBLE TORNADO. CARS REPORTED OVERTURNED...TREES
DAMAGED...HOME DAMAGED.
0530 PM FUNNEL CLOUD 2 W HANNIBAL 39.71N 91.42W
10/02/2007 MARION MO AMATEUR RADIO
ROTATING WALL CLOUD.
&&
JPKLocal storm report, Oct 2, 6:37 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG LIBERTY 39.88N 91.11W
10/02/2007 ADAMS IL FIRE DEPT/RESCUE
A COUPLE OF LARGE TREES DOWN IN TOWN.
&&
JPKLocal storm report, Oct 2, 6:50 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 4 NE GRANVILLE 39.60N 92.04W
10/02/2007 MONROE MO AMATEUR RADIO
UPDATE FOR PREVIOUS REPORT FROM GRANVILLE...NO INJURY.
&&
JPKLocal storm report, Oct 2, 6:52 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 2 SSE BARRY 39.67N 91.03W
10/02/2007 M1.34 INCH PIKE IL TRAINED SPOTTER
1.34 INCHES OF RAIN IN 20 MINUTES.
&&
JPKLocal storm report, Oct 2, 7:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO 6 SE SHELBINA 39.63N 91.96W
10/02/2007 MONROE MO FIRE DEPT/RESCUE
*** 1 INJ *** POSSIBLE TORNADO. MOBILE HOME DESTROYED.
MAN FOUND INJURED...CONFIRMED BY SHELBINA FIRE
DEPARTMENT. EVENT OCCURRED IN MONROE COUNTY SOUTH OF
LAKENAN.
&&
JPKLocal storm report, Oct 2, 8:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 3 NNW MONTGOMERY CITY 39.02N 91.53W
10/02/2007 MONTGOMERY MO EMERGENCY MNGR
POSSIBLE TORNADO. 462 WHITE ROAD BETWEEN MONTGOMERY CITY
AND WELLSVILLE...HOG BUILDING DESTROYED...150 FOOT WIDE
PATH OF CORN FLATTENED. TIME APPROXIMATE.
&&
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:47 PM CDT | Tornado Warning | LSX | Calhoun, Jersey | 43 min |
| Oct 2, 7:54 PM CDT | Tornado Warning | LSX | Greene | 36 min |
| Oct 2, 7:07 PM CDT | Tornado Warning | LSX | Lincoln, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.